MAUDE Adverse Event Report: BECTON DICKINSON, S.A. SYRINGE 60ML E/T; PISTON SYRINGE

BECTON DICKINSON, S.A. SYRINGE 60ML E/T; PISTON SYRINGE
Model Number 300866
Medical Device Problem Code Fungus in Device Environment (2316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: one photo was provided to our quality team for investigation.Upon visually inspecting the photo, a brown particle was observed between the stopper and plunger.A device history review was performed for the reported lot 2006283, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Manufacturing for this product is performed in a clean room which is kept under a positive pressure to reduce the chance of foreign matter.The assembly machine has a vacuum system to reduce any foreign particles within the syringe.Final products in this manufacturing line, for this reference are sampled and they are subjected to visual and functional inspections during the different manufacturing sub-processes according to procedures.Without the actual sample to evaluate, we cannot verify the composition or origin of the particle, therefore a definitive root cause cannot be determined at this time.
 
Event or Problem Description
It was reported that a syringe 60ml e/t had mold presence before use.The following was reported by the initial reporter: "contaminant that looks like piece of fluff or mould found in sterile syringe.Noticed by operator and discarded before use.No harm caused.".

Brand Name
SYRINGE 60ML E/T
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key11925075
Report Number3003152976-2021-00309
Device Sequence Number11563854
Product Code FMF
UDI-Device Identifier30382903008668
UDI-Public30382903008668
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number300866
Device Catalogue Number300866
Device Lot Number2006283
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2021
Initial Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1